Alert archive / Arkansas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 147, NWS Memphis, TN

June 26, 2015Mississippi County, Arkansas

NWS Memphis, TN issued this severe thunderstorm warning at Jun 26, 2015, 1:10 PM CDT for Mississippi County, Arkansas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2015, 1:10 PM CDT (18:10 UTC)
Expired
Jun 26, 2015, 2:00 PM CDT
In force
50 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Mississippi County, AR

The radar

The Memphis radar (KNQA), 62 km from the middle of the area, began a volume at 18:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 26, 12:18 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Little Rock, AR (KBYH), launched 12:00Z, 6.2 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2015-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1924 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2015-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1924 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
1054 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

204 
WUUS54 KMEG 261810
SVRMEG
ARC093-261900-
/O.NEW.KMEG.SV.W.0147.150626T1810Z-150626T1900Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
110 PM CDT FRI JUN 26 2015

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...

* UNTIL 200 PM CDT

* AT 110 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DELL...OR
  NEAR MANILA...MOVING EAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  BLYTHEVILLE...GOSNELL...MANILA...LUXORA...DELL...BURDETTE...LITTLE
  RIVER...VICTORIA...YARBRO...ARMOREL...BIG LAKE...PETTYVILLE...
  HUFFMAN...EASTVIEW...TOMATO...HICKMAN...WILSON JUNCTION...COLE
  RIDGE...BARFIELD AND ROSELAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3597 8972 3593 8966 3591 8965 3588 8966
      3588 8967 3591 8971 3589 8977 3586 8977
      3586 8976 3583 8970 3571 9013 3588 9021
      3600 8987 3600 8973
TIME...MOT...LOC 1810Z 248DEG 26KT 3583 9008 

HAIL...1.00IN
WIND...60MPH
 
$$
1 follow-up statement
869 
WWUS54 KMEG 261847
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
147 PM CDT FRI JUN 26 2015

ARC093-261900-
/O.CON.KMEG.SV.W.0147.000000T0000Z-150626T1900Z/
MISSISSIPPI AR-
147 PM CDT FRI JUN 26 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CDT
FOR NORTHEASTERN MISSISSIPPI COUNTY...

AT 147 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF
COOTER...OR 8 MILES EAST OF BLYTHEVILLE...MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
BLYTHEVILLE...LUXORA...DELL...BURDETTE...VICTORIA...COLE RIDGE...
BARFIELD...BURTON...ARMOREL...LENS FORD...HIGHTOWER...TUCKERTOWN...
LOWDEN...HUFFMAN...DEARMAN...TOMATO...HICKMAN AND WILSON JUNCTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3597 8972 3593 8966 3591 8965 3588 8966
      3588 8967 3591 8971 3589 8977 3586 8977
      3586 8976 3583 8970 3573 9006 3585 9008
      3597 8986 3600 8973
TIME...MOT...LOC 1847Z 248DEG 26KT 3593 8977 

HAIL...1.00IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 12:18 PM CDT, 52 minutes earlier.

Area forecast discussion, Jun 26, 12:18 PM CDT, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1218 PM CDT FRI JUN 26 2015

.UPDATE...

UPDATED TO INCLUDE THE 18Z AVIATION DISCUSSION BELOW.

JCL

&&

.DISCUSSION...  /ISSUED 1027 AM CDT FRI JUN 26 2015/

SKIES ARE MOSTLY SUNNY ACROSS THE FORECAST AREA THIS MORNING WITH
TEMPERATURES IN THE 80S. SURFACE BOUNDARY CURRENTLY EXTENDS FROM
CENTRAL INDIANA THROUGH SOUTHWEST MISSOURI AND INTO NORTHEAST
OKLAHOMA. SHOWERS AND THUNDERSTORMS ARE MOVING THROUGH SOUTHWEST
MISSOURI AT THE MOMENT. THUNDERSTORMS WILL EVENTUALLY MOVE INTO
THE FORECAST AREA LATER THIS AFTERNOON AND INTO THIS EVENING. SOME
OF THESE THUNDERSTORMS MAY PRODUCE DAMAGING WINDS WITH THE BEST
CHANCE OF SEVERE WEATHER OVER NORTHERN SECTIONS OF THE FORECAST
AREA. WILL UPDATE FORECAST TO REMOVE SOME MORNING WORDING.

ARS

PREV DISCUSSION... /ISSUED 626 AM CDT FRI JUN 26 2015/

AN ACTIVE WEATHER PATTERN IS SETTING UP ACROSS THE MID SOUTH
TODAY WITH THE POTENTIAL FOR SEVERE THUNDERSTORMS LATER THIS
AFTERNOON THROUGH TONIGHT.

AN UNSEASONABLY POTENT UPPER LEVEL SHORTWAVE POSITIONED OVER THE
CENTRAL PLAINS THIS MORNING WILL CONTINUE TO ADVANCE SOUTHEASTWARD
THROUGH THE REMAINDER OF TODAY THROUGH THE FIRST PART OF THE
WEEKEND. THIS WILL HELP TO PUSH A SIGNIFICANT COLD FRONT THROUGH
THE REGION TONIGHT INTO SATURDAY MORNING. INITIALLY...A MESOSCALE
CONVECTIVE SYSTEM ORGANIZED ACROSS NORTH-CENTRAL MISSOURI AT
DISCUSSION TIME WILL MOVE SOUTHEAST...FORCED BY A DEVELOPING
ORGANIZED CONVECTIVE COLD POOL. THIS MCS MAY REACH NORTHERN
PORTIONS OF THE FORECAST AREA THIS MORNING. MUCH OF THE LATEST
CONVECTIVE ALLOWING SHORT TERM MODEL GUIDANCE WEAKENS THIS COMPLEX
AFTER SUNRISE AS IT OUTRUNS BETTER DYNAMIC FORCING TO THE
NORTHWEST AND LOW LEVEL FLOW WEAKENS. THIS WILL BE MONITORED
CLOSELY TO ENSURE IT DOES NOT CONTINUE ON THROUGH THE MORNING
HOURS. FURTHER SOUTH ACROSS THE REMAINDER OF THE MID
SOUTH...DAYTIME HEATING COMBINED WITH A SEASONABLY MOIST AIRMASS
AND WEAK HEIGHT FALLS ALOFT SHOULD SUPPORT DIURNALLY ENHANCED
SCATTERED SHOWERS AND THUNDERSTORMS...MAINLY THIS AFTERNOON.

STRONGER DYNAMIC FORCING WITH NOTABLE MID LEVEL HEIGHT FALLS ON
THE ORDER OF 60DM WILL SURGE INTO NORTHERN PORTIONS OF THE MID
SOUTH EARLY THIS EVENING. NUMEROUS THUNDERSTORMS SHOULD DEVELOP
LATE THIS AFTERNOON ALONG THE SOUTHEASTWARD SURGING CONVECTIVELY
INFLUENCED COLD FRONT ACROSS NORTHERN SECTIONS OF THE REGION.
THESE STORMS SHOULD DEVELOP IN AN UNSTABLE AIRMASS AS MLCAPES
APPROACH 3000 J/KG WITH MID LEVEL LAPSE RATES BETWEEN 6.5-7.0C/KM
PRIOR TO CONVECTIVE OVERTURNING OF THE ATMOSPHERE. IN
ADDITION...LOW AND MID LEVEL WIND FIELDS SHOULD INCREASE EARLY
THIS EVENING ALONG AND SOUTH OF A DEVELOPING SURFACE WAVE THAT
SHOULD RACE EASTWARD ALONG THE FRONT FROM EASTERN MISSOURI ACROSS
THE LOWER OHIO VALLEY OVERNIGHT. THE COMBINATION OF MID LEVEL
HEIGHT FALLS...A MODERATELY UNSTABLE AIRMASS...AND MODEST SHEAR ON
THE ORDER OF 30 TO 40 KTS...SHOULD SUPPORT A SEVERE WEATHER THREAT
WITH A STRONGLY FORCED CONVECTIVE LINE OF STORMS MOVING SOUTH
TOWARDS THE INTERSTATE 40 CORRIDOR DURING THE EVENING HOURS...AND
SOUTH OF I-40 AFTER MIDNIGHT. IT APPEARS THAT SUFFICIENT DYNAMIC
FORCING...MODEST SHEAR...AND A WARM/MOIST LOW LEVEL AIRMASS
SHOULD ALLOW THE SEVERE THREAT TO PERSIST WELL INTO THE OVERNIGHT
HOURS. AT THIS TIME...IT APPEARS THAT THE PRIMARY SEVERE WEATHER
THREAT WILL BE DAMAGING WINDS...WITH THE POTENTIAL FOR AN ENHANCED
CORE OF WINDS ASSOCIATED WITH ANY FORWARD PROPAGATING MESOSCALE
CONVECTIVE SYSTEM (MCS). THIS IS SUPPORTED BY THE PRIMARILY
UNIDIRECTIONAL FLOW OF WINDS THROUGH THE ATMOSPHERE. AN ISOLATED
TORNADO ALONG THE FAR NORTHERN SECTIONS OF THE AREA CANNOT BE
RULED OUT IN CLOSER PROXIMITY TO THE SURFACE LOW...BUT THE GREATER
TORNADO THREAT SHOULD REMAIN NORTH OF OUR AREA AND WILL LEAVE ANY
MENTION OUT OF THE HAZARDOUS WEATHER OUTLOOK FOR NOW.

THE COLD FRONT AND ASSOCIATED STORMS SHOULD SWEEP SOUTH TO FAR
SOUTHERN PORTIONS OF THE FORECAST AREA BY SUNRISE WITH ALL AREAS
DRY BY SATURDAY AFTERNOON. A MUCH COOLER AND LESS HUMID AIRMASS
WILL FILTER SOUTH BEHIND THE FRONT WITH VERY PLEASANT SUMMER
WEATHER CONDITIONS EXPECTED FROM SATURDAY AFTERNOON THROUGH
SUNDAY.

RETURN SOUTHWESTERLY LOW LEVEL FLOW WILL BECOME RE-ESTABLISHED BY
EARLY NEXT WEEK WHICH WILL QUICKLY MODIFY THE AIRMASS AND SUPPORT
A MOISTENING ATMOSPHERE AS EARLY AS NEXT MONDAY. THE MID SOUTH
SHOULD REMAIN FIRMLY ENTRENCHED IN NORTHWEST FLOW ALOFT THROUGH
MUCH OF NEXT WEEK. THIS SHOULD OCCUR AS BLOCKING RIDGES OVER THE
NORTH ATLANTIC AND MUCH OF THE WESTERN U.S. REMAINS IN PLACE. A
SERIES OF UPPER LEVEL SHORTWAVES MOVING SOUTHEAST ACROSS THE AREA
IN THE FLOW ALOFT WILL SPARK CHANCES FOR SHOWERS AND THUNDERSTORMS
THROUGH MUCH OF THE EXTENDED FORECAST PERIOD. TIMING AND INTENSITY
ISSUES WILL NEED TO BE WORKED OUT AS WE MOVE CLOSER IN TIME TO ANY
PARTICULAR MCS EVENT. BELOW AVERAGE TEMPERATURES ARE EXPECTED TO
PERSIST THROUGH MUCH OF NEXT WEEK.

JLH

&&

.AVIATION...

18Z TAF CYCLE (26/18Z-27/18Z)

MOSTLY VFR CONDITIONS WILL OCCUR FOR MUCH OF THIS AFTERNOON
OUTSIDE SCATTERED THUNDERSTORM DEVELOPMENT. WINDS THIS AFTERNOON
SW 10-12 KTS WITH GUSTS TO 18 KTS EXCEPT WINDS AT KTUP WESTERLY 8
KTS. WIDESPREAD SHOWERS AND THUNDERSTORMS WILL MOVE INTO THE AREA
FROM THE NORTHWEST BY LATE THIS AFTERNOON AHEAD OF A COLD FRONT
AND MOVE ACROSS THE AREA TONIGHT. CONDITIONS LOWERING TO IFR IN
THE HEAVIER SHOWERS AND THUNDERSTORMS WITH STRONG AND GUSTY WINDS
POSSIBLE. CONVECTION ENDING FOLLOWING PASSAGE OF THE COLD FRONT
WITH MVFR CONDITIONS THROUGH SATURDAY MORNING...POSSIBLY IFR AT
KJBR LATE TONIGHT AND EARLY SATURDAY MORNING. WINDS TURNING TO THE
N TO NW WITH FRONTAL PASSAGE NEAR 12 KTS WITH GUSTS 17-20 KTS
DEVELOPING MID TO LATE MORNING SATURDAY.

JCL

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Jun 26, 11:49 AM CDT, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
1149 AM CDT FRI JUN 26 2015

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-271900-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
1149 AM CDT FRI JUN 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS AN ENHANCED RISK FOR SEVERE WEATHER ACROSS PORTIONS OF
NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...AND PARTS OF WEST
TENNESSEE MAINLY NORTH OF A LINE FROM CORNING ARKANSAS TO ALAMO
TENNESSEE TO CAMDEN TENNESSEE.

THERE IS A SLIGHT RISK ACROSS THE REMAINDER OF THE MID SOUTH TO
INCLUDE EAST ARKANSAS...WEST TENNESSEE...AND NORTH MISSISSIPPI.

THE PRIMARY SEVERE WEATHER THREAT SHOULD BE DAMAGING WINDS ACROSS
THE SLIGHT RISK AREA WITH THE POTENTIAL FOR A HEIGHTENED DAMAGING
WIND THREAT ACROSS THE ENHANCED RISK AREA. LOCALIZED FLASH
FLOODING FROM HEAVY RAINFALL IS ALSO POSSIBLE.

TIMING OF THE SEVERE WEATHER THREAT WILL BE FROM LATE AFTERNOON
THROUGH THE EVENING HOURS ACROSS AREAS ALONG AND NORTH OF
INTERSTATE 40. THE SEVERE WEATHER THREAT SHOULD BE CONFINED TO THE
LATE EVENING AND OVERNIGHT HOURS SOUTH OF INTERSTATE 40.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED ACROSS THE MID SOUTH FROM
LATE THIS AFTERNOON THROUGH TONIGHT. PLEASE REPORT ANY SEVERE
WEATHER TO INCLUDE WIND DAMAGE TO THE MEMPHIS NATIONAL WEATHER
SERVICE VIA SOCIAL MEDIA...OUR WEB PAGE...OR OUR STORM SPOTTER
HOTLINE.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 2:31 PM CDTSpecial Weather StatementMEGLawrence, Randolph44 min
Jun 26, 2:47 PM CDTSevere Thunderstorm WarningMEGLawrence43 min
Jun 26, 3:15 PM CDTSevere Thunderstorm WarningMEGCraighead, Greene, Lawrence45 min
Jun 26, 3:22 PM CDTSpecial Weather StatementMEGClay38 min
Jun 26, 3:55 PM CDTSevere Thunderstorm WarningMEGMississippi50 min
Jun 26, 4:35 PM CDTSevere Thunderstorm WarningMEGMississippi40 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.